MAUDE Adverse Event Report: SYNTHES MONUMENT MATRIXMANDIBLE/THORAX SCRWDRVRFIXED HANDLE/SELF-RETAINING; SCREWDRIVERS

SYNTHES MONUMENT MATRIXMANDIBLE/THORAX SCRWDRVRFIXED HANDLE/SELF-RETAINING; SCREWDRIVERS
Catalog Number 03.503.073
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Dhr review for part # 03.503.073, supplier lot # us89323.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition release to warehouse date: 04-jun-2008, supplier: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of a matrixmandible screwdriver is broken.This was discovered while doing yearly inventory of the sets.There was no patient involvement.This report is for one (1) matrixmandible/thorax screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed for the subject device matrixmandible/thorax scrwdrvrfixed handle/self-retaining, part number: 03.503.073, lot number us89323.The following devices were recieved 03_503_072, lot u162825, 03_503_073, lot us89323 and 329_143, lot a7pa25 with the following complaint "it was reported that the tip is broken on two screwdriver blades and one plate bender.This was discovered while doing yearly inventory of the sets.There was no patient involvement".This complaint is for 3 devices.A device history review (dhr), device inspection and drawing review were performed as part of this investigation.This complaint is confirmed based on visual inspection of the driving features are bent and deformed.Whether this complaint can be replicated is not applicable.The complaint is confirmed.No new malfunctions were identified as a result of this investigation.The 03_503_072 and 03_503_073 matrix mandible self retaining screw driver blades are used to hold and insert matrix mandible bone screws, and the 329_143 plate benders are used to contour the mandibular plates to the patients anatomy.Upon visual inspection, the driving feature of the screwdriver blades were bent and deformed.No other damage was noted.The complaint is confirmed.The bending irons of the plate bender were broken.No other damage was noted.The complaint is confirmed.Dhr review: manufacturing date: 29-jun-2006: review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All 16 parts of the lot were checked 100% for important features and for function at the final inspection on 29-jun-2006 and found to be conforming.No ncrs were generated during production.Drawing review: tabularized drawing 03_503_070 was reviewed for verification.The 03_503_072 part is included in the bom of the print.The part has been verified that it is acceptable and meets print.Drawings 03_503_073 and drawing 03_503_073_1 were reviewed for verification the driver blades met the specification.Drawings 329_143 and 329_143_2 were reviewed and verified the benders were broken.The root cause of the complaint is from normal wear and tear of everyday use after 11 years of field use.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE/THORAX SCRWDRVRFIXED HANDLE/SELF-RETAINING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6808499
Report Number1719045-2017-10813
Device Sequence Number16536248
Product Code HXX
UDI-Device Identifier10887587011899
UDI-Public(01)10887587011899(10)US89323
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.073
Device Lot NumberUS89323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1